Alert archive / Indiana / Gale Warnings in 2015

Gale Warning 1, NWS Northern Indiana

January 3, 2015

NWS Northern Indiana issued this gale warning at Jan 3, 2015, 4:03 PM EST. It took effect at Jan 4, 2015, 10:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2015, 4:03 PM EST (21:03 UTC)
In effect from
Jan 4, 2015, 10:00 AM EST
Expired
Jan 5, 2015, 4:00 AM EST
In force
18 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WHUS73 KIWX 032103
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EST SAT JAN 3 2015

LMZ043-046-040515-
/O.UPG.KIWX.GL.A.0001.150104T0900Z-150105T0900Z/
/O.NEW.KIWX.GL.W.0001.150104T1500Z-150105T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
403 PM EST SAT JAN 3 2015

...GALE WARNING IN EFFECT FROM 10 AM SUNDAY TO 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 4 AM EST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST TO NORTHWEST INCREASING TO 30 KNOTS WITH GUSTS TO
  35 TO 40 KNOT GALES KNOT GALES.

* WAVES...BUILDING TO 8 TO 12 FEET SUNDAY...10 TO 14 FEET SUNDAY
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
391 
WHUS73 KIWX 040348
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 PM EST SAT JAN 3 2015

LMZ043-046-041200-
/O.CON.KIWX.GL.W.0001.150104T1500Z-150105T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1048 PM EST SAT JAN 3 2015

...GALE WARNING REMAINS IN EFFECT FROM 10 AM SUNDAY TO 4 AM EST
MONDAY...

* WINDS...WEST TO NORTHWEST INCREASING TO 30 KNOTS WITH GUSTS TO
  35 TO 40 KNOT GALES.

* WAVES...BUILDING TO 10 TO 14 FEET SUNDAY AFTERNOON AND
  CONTINUING SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
019 
WHUS73 KIWX 041005
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 AM EST SUN JAN 4 2015

LMZ043-046-041815-
/O.CON.KIWX.GL.W.0001.150104T1500Z-150105T0900Z/
/O.NEW.KIWX.UP.W.0001.150104T2100Z-150105T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
505 AM EST SUN JAN 4 2015

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST MONDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EST MONDAY. 

* WINDS...WEST TO NORTHWEST INCREASING TO 30 KNOTS WITH GUSTS TO 
35 TO 40 KNOT GALES.

* WAVES...BUILDING TO 5 TO 10 FEET THIS AFTERNOON...THEN
  INCREASING TO 6 TO 12 FEET TONIGHT.

* FREEZING SPRAY...OCCASIONALLY HEAVY FREEZING SPRAY FROM LATE
  THIS AFTERNOON THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
018 
WHUS73 KIWX 041604
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 AM EST SUN JAN 4 2015

LMZ043-046-050015-
/O.CON.KIWX.GL.W.0001.000000T0000Z-150105T0900Z/
/O.CON.KIWX.UP.W.0001.150104T2100Z-150105T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1104 AM EST SUN JAN 4 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EST MONDAY...

* WINDS...WEST TO NORTHWEST INCREASING TO 30 KNOTS WITH GUSTS TO 
  35 TO 40 KNOT GALES.

* WAVES...BUILDING TO 6 TO 12 FEET THIS AFTERNOON AND CONTINUING
  TONIGHT. 

* FREEZING SPRAY...OCCASIONALLY HEAVY FREEZING SPRAY FROM LATE 
  THIS AFTERNOON THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
867 
WHUS73 KIWX 042142
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EST SUN JAN 4 2015

LMZ043-046-050545-
/O.CON.KIWX.GL.W.0001.000000T0000Z-150105T0900Z/
/O.CON.KIWX.UP.W.0001.000000T0000Z-150105T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
442 PM EST SUN JAN 4 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST
MONDAY...

* WINDS...WEST TO NORTHWEST INCREASING TO 30 KNOTS WITH GUSTS TO 
  35 TO 40 KNOT GALES. 

* WAVES...8 TO 14 FEET TONIGHT AND CONTINUING THROUGH MONDAY.

* FREEZING SPRAY...OCCASIONALLY HEAVY FREEZING SPRAY THROUGH
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
542 
WHUS73 KIWX 050356
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1056 PM EST SUN JAN 4 2015

LMZ043-046-050900-
/O.CON.KIWX.GL.W.0001.000000T0000Z-150105T0900Z/
/O.CON.KIWX.UP.W.0001.000000T0000Z-150105T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1056 PM EST SUN JAN 4 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST
MONDAY...

* WINDS...WEST TO NORTHWEST TO 25 KNOTS WITH GUSTS TO 35 KNOT
  GALES.

* WAVES...8 TO 14 FEET TONIGHT AND CONTINUING THROUGH MONDAY.

* FREEZING SPRAY...OCCASIONALLY HEAVY FREEZING SPRAY THROUGH 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 3, 4:00 PM EST, 3 minutes earlier.

Area forecast discussion, Jan 3, 4:00 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EST SAT JAN 3 2015

.SYNOPSIS...
ISSUED AT 352 PM EST SAT JAN 3 2015

PERIODS OF RAIN WILL CONTINUE INTO THIS EVENING ACROSS THE REGION.
LOW PRESSURE WILL MOVE ACROSS THE AREA THIS EVENING AND INTO
MICHIGAN OVERNIGHT. COLDER AIR WILL ARRIVE BY SUNDAY MORNING AND
CHANGE ANY RAIN BACK TO SNOW. LAKE EFFECT SNOW SHOWERS CAN BE
EXPECTED SUNDAY THROUGH MONDAY CLOSER TO THE LAKE WITH AREAS
FURTHER INLAND SEEING LIGHT SNOW SUNDAY AFTERNOON AS A DISTURBANCE
MOVES THROUGH. LOWS TONIGHT WILL VARY GREATLY WITH READINGS IN THE
LOWER 30S FAR NW TO MIDDLE 40S FAR SOUTHEAST. HIGHS IN SUNDAY WILL
OCCUR EARLY WITH FALLING TEMPERATURES THROUGH THE DAY.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 352 PM EST SAT JAN 3 2015

FIRST DILEMMA TO DEAL WITH IS REMAINDER OF HEADLINES IN NE SECTIONS
WHERE TEMPS ARE STRUGGLING TO CLIMB ABOVE FREEZING. PERIOD OF
HEAVIER RAIN LOOKS TO MOVE IN THERE FOR NEXT HOUR OR 2 WHICH MAY
ALLOW SOME SLIGHTLY WARMER AIR TO MIX TO THE GROUND AND ALLOW
MELTING ON SURFACES. BACK EDGE OF LARGE AREA OF RAIN WAS APPROACHING
WESTERN INDIANA AS MAIN SURGE OF WAA PRECIP WAS SHIFTING NE. CALL
AROUND TO COUNTIES IN THE ADVISORY SHOWS CONDITIONS ARE IMPROVING
SLOWLY SO WILL REMOVE HEADLINES WITH ISSUANCE A TAD EARLY. PERIODS
OF SHOWERS(RUMBLE OF THUNDER?) WILL CONTINUE IN THE SE WITH MORE SCT
SHOWERS OR DRIZZLE IN NW AREAS WHERE DRY SLOT WAS WORKING IN.

SOMEWHAT DISJOINTED SFC LOW WILL TRACK SOMEWHERE EITHER SIDE OF A
MUNCIE TO TOLEDO LINE WITH PRESSURE FALLS AND RECENT WIND SHIFTS IN
THE FAR SE GIVING MORE CREDENCE TO THIS TRACK. THIS WILL CAUSE
WARMER AIR TO BE THROWN A BIT FURTHER WEST THAT PREVIOUSLY THOUGHT
(MUNCIE NOW AT 49 AND LIMA 50 (PER DIAL INTO ASOS). HAVE HAD TO
ADJUST TRENDS IN TERMS INTO EARLY EVENING AND HAVE A FEELING IT
WON'T BE ENOUGH SO WILL HAVE EVE SHIFT MONITOR. TO THE WEST...LITTLE
OVERALL CHANGE IN TEMPS EXPECTED AS WE AWAIT PASSAGE OF THE SFC LOW
AND A QUICK SHIFT TO WEST WINDS AND THE FIRST OF 2 SURGES OF COLD
AIR WHICH ARRIVE PRIOR TO 00Z SUN. THE FIRST WIND SHIFT WILL MOVE IN
OVERNIGHT IN THE NW AND SWEEP EAST BY MID MORNING. ANY PRECIP SHOULD
CHANGE FROM RAIN TO SNOW WITH FEW ISSUES LAKE RESPONSE IS RATHER
QUICK WITH PLENTY OF MOISTURE AND DYNAMICS TO WORK WITH ALLOWING FOR
SNOW TO DEVELOP AND EXTEND INLAND AT LEAST A FEW COUNTIES INTO
SUNDAY MORNING. DURING THIS TIME FRAME A FEW INCHES OF SNOW COULD
OCCUR...WHICH GRIDS REFLECT. WINDS WILL ALSO PICK UP CAUSING REDUCED
VSBYS IN SOME AREAS. OF GREATER CONCERN TOMORROW WILL BE FOLLOW UP
WAVE/DEFORMATION ZONE (2ND BURST OF COLD AIR) THAT SWEEPS ACROSS THE
REGION SUNDAY AFTERNOON AND BRINGS A QUICK BURST OF SNOW TO MUCH OF
THE AREA. MOST LOCATIONS WILL SEE POTENTIAL FOR AN INCH OR 2 OF SNOW
WITH AREAS DOWNWIND OF THE LAKE SEEING ENHANCEMENT THAT COULD
INCREASE AMOUNTS FURTHER AS DELTA T'S INCREASE. HEADLINES ARE LIKELY
GOING TO BE NEEDED POSSIBLY AS EARLY AS LATER TONIGHT BUT MORE
LIKELY IN THE SUNDAY/SUNDAY NIGHT PERIOD. WILL DEFER TO
EVE/OVERNIGHT SHIFT FOR ISSUANCE. FALLING TEMPERATURES WILL BE IN
STORE ON SUNDAY WITH THE AREA NOT SEEING 30S AND 40S ANYTIME SOON
AFTER TONIGHT.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 352 PM EST SAT JAN 3 2015

MULTIFACETED LONG TERM PERIOD WITH SYNOPTIC SNOW...LAKE EFFECT SNOW
AND BITTERLY COLD TEMPERATURES TO DEAL WITH. MODELS IN RELATIVELY
GOOD AGREEMENT AND BLENDS USED FOR MUCH OF THIS FORECAST.

MID LEVEL DEFORMATION AREA WILL BE PULLING OUT OF THE REGION SUNDAY
NIGHT WITH NORTHWEST FLOW IN ITS WAKE AND LAKE EFFECT SNOW SHOWERS.
850MB DELTA T VALUES RISE TO NEAR 20C WITH FAVORABLE SATURATED DGZ
IN THE EVENING. HOWEVER...INVERSION HEIGHTS LOOK TO BE A LIMITING
FACTOR WITH MIXING DEPTHS ONLY UP TO ABOUT 4KFT. THIS SHOULD STILL
SUPPORT SNOW SHOWERS WITH SNOW RATIOS APPROACHING 20 TO 1 YIELDING
SOME DECENT ACCUMULATIONS. FOR NOW HAVE 2 TO 3 INCHES IN GRIDS IN
FAVORED AREAS SUNDAY NIGHT INTO MONDAY.

LOW LEVEL FLOW WILL BACK MONDAY AND SHIFT ANY REMAINING LAKE EFFECT
INTO NORTHERN PORTIONS OF MICHIGAN COUNTIES. INVERSION DROPPING TO
2KFT OR LESS WITH DRYING SO EXPECT MOST ACCUMS TO BRIEFLY END. FAST
MOVING NORTHERN STREAM SYSTEM THEN THE NEXT FOCUS MONDAY NIGHT INTO
TUESDAY. THIS SYSTEM CURRENTLY SEEN ON WATER VAPOR OFF THE BC COAST.
IT WILL BEGIN TO GET INGESTED INTO THE STRONG NORTHWEST FLOW AND
RACE ACROSS THE CONUS IN THE NEXT FEW DAYS. BOTH GFS AND ECMWF SHOW
AN IMPRESSIVE UPPER LEVEL JET MOVING THROUGH THE REGION MONDAY NIGHT
WITH A 150+ KNOT JET STREAK OVER CENTRAL INDIANA BY 12Z TUE. IF THIS
VERIFIES UPPER LEVEL DIFFLUENCE WILL BE SITUATED OVER OUR CWA WHILE
STRONG LOW LEVEL JET AND MOISTURE CONVERGE ADVECTS NORTHWARD. THIS
COMBINATION ALONG WITH MIXING RATIOS OF 1 TO 2 G/KG AND SNOW RATIOS
OF AT LEAST 20 TO 1 COULD PRODUCE A WIDESPREAD 2 TO 4 INCH SNOW OVER
MOST OF CWA WITH A NARROW BAND OF 4 TO 8 POSSIBLE. 12Z GUIDANCE TRENDED
FURTHER SOUTH WITH SFC LOW BUT ALSO WEAKER. THIS WILL PRIMARILY BE A
WARM AIR ADVECTION SNOW WITH HELP FROM UPPER KINEMATICS...AND THE
WORD WARM IS RELATIVE AS 850MB TEMPS REMAIN AT -10C OR COLDER.
SOUNDINGS DO SHOW A LARGE DRY AREA ALOFT BUT QUICKLY SATURATES
MONDAY EVENING. ALWAYS LEARY WITH THESE SITUATIONS AS IT SOMETIMES
TAKES LONGER TO SATURATE THAN MODELS DEPICT. HOWEVER...WITH GOOD
MODEL AGREEMENT ON FORCING...QPF AND LOCATION...FELT IT PRUDENT TO
BUMP POPS FURTHER WITH CATEGORICAL EVERYWHERE LATE MONDAY NIGHT AND
GO WITH 2 TO 5 INCHES FOR NOW IN GRIDS. SOME TYPE OF HEADLINE WILL
MOST LIKELY BE NEEDED ONCE TRACK IS NAILED DOWN.

NEXT ROUND OF ARCTIC AIR WILL FOLLOW THIS SHORT WAVE WITH TEMPS
DROPPING INTO LOWER SINGLE DIGITS CENTRAL AND NORTH WITH CLOUD COVER
BUT LIKELY BELOW ZERO SOUTHWEST WHERE SKIES TO PARTIALLY CLEAR TUE
NIGHT. WIND CHILLS LATE TUESDAY NIGHT WILL DROP WELL BELOW ZERO AND
LIKELY INTO WARNING TERRITORY BY WED MORNING. CURRENT FORECAST NUMBERS
SHOWING VALUES IN THE -15F TO NEAR -30F RANGE WEDNESDAY MORNING WITH
COLDEST READINGS SOUTHWEST. THESE VALUES CONTINUE INTO THURSDAY
MORNING AS WELL BASED ON LATEST GUIDANCE. ACTUAL AIR TEMPERATURES TO
DROP BETWEEN 0F AND -10F.

LAKE EFFECT SNOW CHANCES WILL CONTINUE IN FAVORED NORTHWEST FLOW
AREAS BUT AS WE CONTINUE TO INDICATE...LIMITING FACTOR WILL BE
SHALLOW INVERSIONS AND VERY LOW DGZ. LATEST GFS40 SOUNDINGS OFF
BUFKIT SHOW THE IMPORTANT SNOW GROWTH REGION BEING FROM THE SURFACE
TO 1KFT...MOST BELOW THE CLOUD BEARING LAYER. ABOVE THIS LAYER IS
ANOTHER 1KFT OF SATURATED CLOUD LAYER BUT TEMPS WELL BELOW THE
FAVORED GROWTH ZONE. THUS SMALLER SCALE PLATES AND NEEDLE
SNOWFLAKES WHICH ARE VERY SMALL AND NOT CONDUCIVE TO SIGNIFICANT
SNOWFALL AMOUNTS. HOWEVER...THIS PROLONGED FLOW MAY ALLOW FOR SOME
ACCUMULATIONS OVER TIME.

A GRADUAL MODERATION OF TEMPS LATE IN PERIOD BUT STILL BELOW NORMAL
FOR THIS TIME OF YEAR. GENERALLY KEPT SUPERBLEND GUIDANCE IN THE
LATER PERIODS AND USED A RAWBLEND DURING THE COLDEST PERIODS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 102 PM EST SAT JAN 3 2015

FREEZING PRECIP HAS ENDED AT BOTH SITES WITH PERIODS OF RAIN
EXPECTED THROUGH THE AFTERNOON. RAIN MAY END AT KSBN BUT SOME
DRIZZLE WILL REMAIN POSSIBLE. BIGGEST CHANGES TO TAFS WERE WITH
KFWA WHERE A LLWS GROUP WAS INTRODUCED AS KIWX 88D VAD WINDS AND
HI RES MODELS INDICATE A QUICK INCREASE IN LOW LEVEL WINDS IN
RESPONSE TO DEEPENING LOW PRESSURE. ONCE THE LOW PASSES
OVERHEAD...THE THREAT SHOULD DIMINISH. LATER THIS EVENING AS THE
STEADIER RAIN ENDS...THE WARM AIR ALOFT OVER THE COLD GROUND
SHOULD ALLOW FOR A FAVORABLE SETUP FOR SOME FOG DEVELOPMENT FOR A
PERIOD. HAVE ADDED THIS TO TAFS FOR OVERNIGHT.

FOCUS WILL THEN SHIFT TO COLD FRONT SET TO MOVE THROUGH AROUND 9Z
AT KSBN AND 11Z AT KFWA. LAKE ENHANCED SNOW SHOWERS WILL QUICKLY
TAKE SHAPE ACROSS KSBN GIVEN THEM A CONTINUATION OF IFR/LIFR
CONDITIONS. LITTLE IMPROVEMENT WILL OCCUR THROUGH 18Z WITH VSBYS
BECOMING A GREATER CONCERNS POTENTIALLY AFTER 18Z AS A SECONDARY
WAVE MOVES IN AND BRINGS A BURST OF ADDITIONAL SNOWFALL TO THE
AREA (WHICH WILL ALSO IMPACT KFWA). FURTHER CHANGES WILL LIKELY
OCCUR TO THE TAFS IN LATER FORECASTS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING FROM 10 AM SUNDAY TO 4 AM EST MONDAY FOR LMZ043-046.

&&

SYNOPSIS...FISHER
SHORT TERM...FISHER
LONG TERM...LASHLEY
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 3, 5:58 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
558 AM EST SAT JAN 3 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-041100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
558 AM EST SAT JAN 3 2015 /458 AM CST SAT JAN 3 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A MIX OF FREEZING RAIN AND SNOW WILL BECOME ALL RAIN BY EARLY
AFTERNOON AS TEMPERATURES RISE ABOVE FREEZING. FOR MORE
DETAILS...SEE THE LATEST WINTER WEATHER PRODUCT FROM THIS OFFICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES WILL BECOME BITTERLY COLD DURING THIS UPCOMING WEEK
WITH WIND CHILLS AROUND 20 BELOW ZERO AT TIMES DURING THE MIDDLE
OF THE WEEK. ACCUMULATING SNOW OF 3 TO 6 INCHES IS EXPECTED MONDAY
NIGHT INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

YOUR REPORTS OF SNOW...SLEET AND FREEZING RAIN START TIMES AND
AMOUNTS ARE GREATLY APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-041100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
558 AM EST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WATCH HAS BEEN ISSUED BEGINNING LATE TONIGHT. FOR DETAILS...
PLEASE SEE THE LATEST MARINE WEATHER MESSAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE FORCE WINDS ARE POSSIBLE SUNDAY THROUGH SUNDAY NIGHT. FOR
DETAILS...PLEASE SEE THE LATEST MARINE WEATHER MESSAGE.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY THROUGH MUCH OF
THIS COMING WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:54 AM ESTGale WatchIWX11 hr

Nearby

Gale Warnings in Indiana, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.